Pennsylvania, 2021

Flash Flooding and Flooding in Pennsylvania, September 1 to 3, 2021

September 1 to 3, 2021 · NWS CTP · 18 events in 10 counties and zones

The remnants of Hurricane Ida produced widespread heavy rainfall across Pennsylvania. Additionally, thunderstorms were observed southeast Of I-81 and the PA Turnpike.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

The remnants of Hurricane Ida produced widespread heavy rainfall across Pennsylvania. Additionally, thunderstorms were observed southeast Of I-81 and the PA Turnpike. One of these storms produced wind damage in Adams County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Sep 1, 6:46 AM EST, 2 hours 44 minutes earlier.

Area forecast discussion, Sep 1, 6:46 AM EST, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service State College PA
746 AM EDT Wed Sep 1 2021

.SYNOPSIS...
The post-tropical transition of Ida will bring extreme rainfall
and considerable flooding impacts to south central PA today
into early Thursday. Refreshingly cooler and drier (lower
humidity) air will follow through late week with fair weather
expected Thursday into the first part of the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
720AM/1120Z: Widespread moderate to heavy rain encompassing most
of the CPA early this morning, with only the far northern tier
and extreme southeast locations staying dry (for now). Max
rainfall in the past 6 hours has been focused over parts of the
south central Alleghenies (Blair, Bedford, and Cambria) with
KAOO coming in over 2 inches. Minimal changes to the near term
fcst grids as we start to transition into the nowcast or
preceding advisory/warning phase of the this extreme rainfall
event.

Previous Discussion Issued: 408 AM EDT Wed Sep 1 2021

*High risk for excessive rainfall over south-central PA
*Enhanced risk of severe thunderstorms over far southeast PA

The post-tropical transition of Ida (interaction with the mid-
latitude westerlies and quasi-stationary front draped near the
MD/PA line) will bring extreme rainfall and considerable
flooding impacts to south central PA today into early Thursday.
Strong signals in the latest hires ensemble guidance leads to
high confidence extreme 24-hr rainfall totals of 4 to 6+ inches
with local amounts up to 8 inches possible. The 01/00Z HREF
probability of 24hr QPF to exceed 100yr ARI is 70-100% which
increases confidence in extreme rainfall even more. To put this
into a more localized climatological perspective, we are
forecasting a top-5 maximum daily rainfall total at Harrisburg.
The only call-outs with regard to the QPF fcst include a
continued slight northward shift/trend overall, with the CAMs on
the south-side of the envelope of solutions. The greatest
uncertainty remains on the tight northern gradient.

In addition to the prolific volume of rainfall that is expected
to inundate south central PA, there is a conditional risk of
severe storms across the far southeast zones or southeast of the
I-81/78 corridor. The key will be how far north the warm front
can orient itself, as this boundary will serve as the northern
demarcation of meaningful tornado potential. It is not very
often that a portion of our CWA is included in a 10% tornado
probability. Strong vertical shear will be sufficient for fast-
moving, low-topped supercells with isolated, brief/weak
tornadoes possible; the question will be to the extent of
heating/instability needed to support robust updrafts. SPC kept
the enhanced risk (level 3 out of 5) virtually unchanged over
the far lower Susquehanna Valley mainly along and south of a
line from Gettysburg to Lancaster.

Considerable riverine flooding is forecast primarily on smaller
streams and creeks in south-central PA with several points
forecast to exceed minor/moderate flood levels. See the
hydrology section for more info and be sure to check the AHPS
page for the latest river forecasts.

MaxT will be -5 to -15F below climo today with 24hr deltas d/d
of the same magnitude. The heavy pcpn shifts to the east early
tonight and exits CPA by 8AM Thu.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
The departure of Ida's 1000 mb remnant sfc low off the northern
New England Coast will help to quickly amplify/deepen the SE
Canada/NE US upper trough. This will finally bring a welcome
push of cool and drier Canadian air across the Commonwealth for
at least Thursday and Friday. Look for refreshing, Autumn-like
dewpoints in the 40s (NW) and 50s elsewhere.

High temps in the upper 60s (higher elevations across the
north) to low and mid 70s elsewhere will be 7-10 deg F below
normal in most locations. Similar departures are expected with
overnight lows Thursday night and Friday night.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As the original Canadian sfc high settles south to the
Carolinas on Saturday, dewpoints and temps could rebound
slightly as a west to southwest LLVL flow develops and milder
air ridging aloft pushes east-southeast from the Midwestern
states and Upper Great Lakes.

Periods of mid-level clouds will occur Saturday with a large
llvl temp/dewpoint spread yielding just a few pancake cu or no
cu at all.

Fast quasi-zonal flow to the south of a broadening eastern
Canadian trough

A cold front approaching from the Great Lakes and 1 or 2
distinct shortwaves dropping SE through a slightly amplifying
northern stream trough will bring a chance of showers back into
the forecast for Sunday or Monday, followed by mainly fair
weather again for Tuesday with just a slight chance of an
afternoon shower.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
12Z TAFS sent.

More in the way of heavier and steadier rain now into central
PA since 530 AM.

More information below.

Several updates as of 520 AM. Overall, dry air still keeping
CIGS up. Also most of the rain on the light side, with a few
pockets of moderate to heavy rain, but not enough to saturate
the airmass yet.

Earlier discussion below.

Some slightly drier air working in from the north. This in
combination with not a lot of rain yet, has resulted in
conditions being better than guidance would have indicated.

Expect the rain to become more widespread and heavier today,
so CIGS and visibilities to lower with time.

Winds will pick up during the afternoon, along with a chance
of thunder at LNS, as a more humid airmass remains at LNS.

LLWS will also be a hazard late Wed afternoon through the
evening, with NE flow up to 45 kts in the lowest 2kft AGL.

Improving conditions from west to east late today and early
Thursday morning.

Outlook...

Thu...Improving conditions. Rain ending early. Breezy
conditions.

Fri...Dry with VFR conditions.

Sat...Dry with VFR conditions.

Sun...Chance of PM showers.

&&

.HYDROLOGY...
Considerable riverine flooding is forecast across south central
PA. Several points are forecast to exceed minor/moderate flood
stages, with major levels certainly in-play given the extreme
4-8" rainfall forecast across the southern basins.

&&

.CLIMATE...
Here are some rainfall records that are in jeopardy:

Maximum 1-Day Total Precipitation at Harrisburg:
1. 9.13 1972-06-22
2. 7.71 2011-09-07
3. 5.81 1972-06-21
4. 5.72 2013-10-11
5. 4.71 2017-07-23

Rainfall records for 09/01:
3.60/1952 Harrisburg
2.06/1952, 2003 Williamsport
1.15/1952 Altoona
(From remnants of Hurricane Able in 1952)

Rainfall records for 09/02:
2.69/2006 Harrisburg
3.87/2006 Williamsport
2.35/2006 Altoona
(From remnants of TS Ernesto in 2006)

Harrisburg wettest 2-day total September 1-2:
4.00 in 1952

Harrisburg wettest 2-day total August 31-September 2:
4.36 in 1952

Prelim rankings for August and Summer 2021 (JJA):
Harrisburg: 2nd warmest August; 4th warmest summer
Williamsport: 3rd warmest August; 9th warmest summer

Harrisburg average temperature (JJA)
1. 2020 77.9F
2. 1966 77.6F
3. 2016 77.3F
4. 2021 77.1F
5. 2010 76.9F

Harrisburg average minimum temperature (JJA)
1. 2020 68.2F
2. 2021 68.1F
3. 2016 67.9F
4. 2010 67.6F
5. 2005 67.3F

Harrisburg average maximum temperature (JJA)
1.  1966      90.2F
2.  1999      87.7F
3.  2020/1991 87.6F
5.  1943      86.8F
6.  2016      86.7F
7.  1988/1944 86.5F
9.  2002      86.2F
10. 2021      86.1F

Harrisburg average temperature (Aug)
1. 2016 79.1F
2. 2021 78.3F

Williamsport average temperature (JJA)
1.  2020/2016 74.4F
3.  1949/1901 74.3F
5.  1900      74.2F
6.  1995/1955 74.0F
8.  2005      73.9F
9.  2021      73.7F
10. 1991      73.6F

Williamsport average minimum temperature (JJA)
1. 1901      66.2F
2. 1899      64.0F
3. 2005/2021 63.1F
5. 2016      62.8F

Williamsport average temperature (Aug)
1. 2016 76.1F
2. 1995 75.9F
3. 2021 75.6F

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Thursday morning for PAZ012-017>019-
024>028-033>036-041-042-045-046-049>053-056>059-063>066.

&&

SYNOPSIS...Steinbugl
NEAR TERM...Steinbugl
SHORT TERM...Fitzgerald/Dangelo/Steinbugl
LONG TERM...Lambert/Colbert
AVIATION...Martin
HYDROLOGY...Steinbugl
CLIMATE...Steinbugl
Hazardous weather outlook, Sep 1, 3:48 AM EST, 5 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
448 AM EDT Wed Sep 1 2021

PAZ012-017>019-024>028-033>035-041-042-045-046-049>053-058-020900-
Northern Clinton-Clearfield-Northern Centre-Southern Centre-Cambria-
Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-
Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union-
Snyder-Montour-Northumberland-Columbia-Schuylkill-
448 AM EDT Wed Sep 1 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

  Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004>006-010-011-037-020900-
Warren-McKean-Potter-Elk-Cameron-Tioga-
448 AM EDT Wed Sep 1 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ036-056-057-059-063>066-020900-
Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster-
448 AM EDT Wed Sep 1 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flash Flood Watch.

An isolated, weak, short-lived tornado is possible this afternoon
mainly along and south of the Interstate 81 and 78 corridor.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

MRS

The radar

The State College radar (KCCX), 93 km away, was scanning. The volume nearest the first event began at 14:33 UTC.

Open the radar archive at this moment

Event by event

10 flash flood, 7 flood, 1 thunderstorm wind. Local standard time, as filed.

Flash Flood, Somerset

When
September 1, 9:30 AM EST to 2:30 PM EST
Where
Somerset County, 10.37 mi NNE of Tire Hill to 11.71 mi SW of Husband
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.416, -78.877

Widespread flash flooding across the area. Around 10:30 a.m., Dark Shade Drive and Seanor Roads in Paint Township were shut down to one lane of travel because of flooding. Gardner Road between Bicycle and Dunmyer roads in Quemahoning Township and Water Works Road near Days Inn in Somerset Borough were also closed. Portions of routes 2005, 669 and 2003 in Elk Lick Township also closed.

Flash Flood, Somerset

When
September 1, 9:30 AM EST to 2:30 PM EST
Where
Somerset County, 10.37 mi NNE of Tire Hill to 11.71 mi SW of Husband
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.416, -78.877

Widespread flash flooding across the area. Around 10:30 a.m., Dark Shade Drive and Seanor Roads in Paint Township were shut down to one lane of travel because of flooding. Gardner Road between Bicycle and Dunmyer roads in Quemahoning Township and Water Works Road near Days Inn in Somerset Borough were also closed. Portions of routes 2005, 669 and 2003 in Elk Lick Township also closed.

Flash Flood, Huntingdon

When
September 1, 11:00 AM EST to 2:00 PM EST
Where
Huntingdon County, 0.46 mi NW of Seven Stars to 0.3 mi W of Mill Creek
Cause
Heavy Rain
Reported by
County Official
Coordinates
40.674, -78.087

Flash flooding was reported across the county with many roads closed. Roads affected by flooding include Route 3027 (Beavertown Road) from the intersection of Sugar Run Road to the intersection New Fording Road in Todd Township; Route 103 from the intersection of Arrowhead Way to the intersection of Bilger Road in Shirley Township; Route 522 at the intersection of Keystone Road to the intersection of Aughwick Mills Road in Shirley Township; Route 305 from the beginning of Route 305 to the intersection of Alexandria Pike in Porter Township; Route 3003 (Power Plant Road) from the Bedford County Line to the intersection of River Road in Hopewell Township; Route 2016 (Valley Street/Chester Furnace Road) from the intersection of Monroe Valley Road to the intersection of Clark Road in Cromwell Township; Route 522 at the intersection of Keystone Road to the intersection of Aughwick Mills Road in Shirley Township; Route 103 from the intersection of Arrowhead Way to the intersection of Bilger Road in Shirley Township; Route 4005 (Alexandria Pike/Pike Street) from the intersection of River road to the intersection of Berwick Forge Road in Porter Township; Route 3027 (Beavertown Road) from the intersection of Sugar Run Road to the intersection New Fording Road in Todd Township; Route 1017 (Martin Gap Road) from the intersection of Toner Camp Road to the intersection of Old Town Road in Miller Township; Route 1008 (Myton Road) from the intersection of 305 (Shavers Creek Road) to the intersection of Hughes Road in West Township; Route 3043 (Snyder Run Road) from the intersection of Snyder Run Road in Juniata Township to the intersection of Henderson Overlook in Smithfield Township.

Flash Flood, Somerset

When
September 1, 11:28 AM EST to 4:00 PM EST
Where
Somerset County, 32.37 mi ESE of Ogletown to 37.34 mi E of Gahagen
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.075, -78.109

Widespread flash flooding reported. On the PA Turnpike flash flooding was reported at mile marker 135 with a large portion of the turnpike closed during the afternoon.

Flash Flood, Blair

When
September 1, 12:00 PM EST to 4:00 PM EST
Where
Blair County, 1.39 mi WNW of Newburg to 2.22 mi ENE of Fredericksburg
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.538, -78.454

Widespread flash flooding all over the region with water rescues reported. US 22 was closed in both directions in the Hollidaysburg area. Approximately 80 homes were impacted by flooding in the Altoona area. The Blair County Convention Center was opened as a shelter.

Major river flooding on the Frankstown Branch of the Juniata River in the Williamsburg area where the river crested at 16.55 feet on the 2nd.

Flood, Huntingdon

When
September 1, 12:18 PM EST to September 2, 6:03 PM EST
Where
Huntingdon County, 0.46 mi NW of Seven Stars to 1.56 mi W of Mill Creek
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
40.674, -78.087

Aughwick Creek at Shirleysburg crested at 15.51 feet at 630 am EDT 9/2, which is in moderate flood stage.

The Frankstown Branch of the Juniata River at Williamsburg crested at 16.55 feet at 1 am EDT 9/2, which is in major flood stage.

Flash Flood, Dauphin

When
September 1, 1:00 PM EST to 5:00 PM EST
Where
Dauphin County, 3.67 mi ESE of Williamstown to 2.42 mi E of Carsonville
Cause
Heavy Rain
Reported by
County Official
Coordinates
40.557, -76.557

Numerous flooding, with water rescues reported across Dauphin County. Some areas that reported flash flooding include Hockensville Road and Hannover Street in South Hanover Township, areas near the Hershey Country Club at Derry Road, Richardson Road in Lower Swatara Township, Swatara Creek Park in South Hanover Township, McCorkle Road between Jacobs Creek and Church Road, Church Road between Laurie Avenue and Ney Road, Wood Road between Bullfrog Valley Road to Limeric, Eby Road from Meadow Lane to Royal Road, SR743 between Lingle Avenue and Bindnagle Road, Bachmanville Road between Meadow Road and Felty Mill Road. A mobile home park near Highspire was also evacuated due to flooding.

Flash Flood, Lancaster

When
September 1, 1:14 PM EST to 5:00 PM EST
Where
Lancaster County, 2.59 mi ENE of Churchtown to 1.64 mi S of Little Britain
Cause
Heavy Rain
Reported by
County Official
Coordinates
40.148, -75.927

Widespread flash flooding and water rescues reported across Lancaster County. Water rescues reported in and near Lancaster and Ephrata.

Thunderstorm Wind, Adams

When
September 1, 1:34 PM EST
Where
Adams County, 2.22 mi NW of York Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
911 Call Center
Coordinates
40.023, -77.129

A severe thunderstorm producing winds estimated near 60 mph knocked down multiple trees and wires in the 11000 block of Carlisle Springs near York Springs.

Flood, Blair

When
September 1, 2:06 PM EST to September 2, 12:00 AM EST
Where
Blair County, 6.32 mi NW of Charlottsville to 0.43 mi W of Blue Knob
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
40.724, -78.351

The Frankstown Branch of the Juniata River at Williamsburg crested at 16.55 feet at 1 am EDT 9/2, which is in major flood stage.

Flash Flood, Cumberland

When
September 1, 3:09 PM EST to 5:00 PM EST
Where
Cumberland County, 4.29 mi NW of Newburg to 2.74 mi SE of Doubling Gap
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.179, -77.600

Flash flooding with road closures reported across Cumberland County. Some roads reported flooded include Steigerwalt Hollow Road and Lewisberry Road, Walnut Bottom Road in Carlisle between South West Street and South College Street, and PA114 in both directions between Poplar Road, Springers Lane and Old York Road in Fairview Township.

Flash Flood, Lebanon

When
September 1, 3:14 PM EST to 5:00 PM EST
Where
Lebanon County, 5.47 mi N of Indiantown Gap to 6.83 mi SE of Newmanstown
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.548, -76.538

A large number of localized flooding events were reported. Two water rescues were reported in Lickdale and Bethel Townships. Vehicle in flood waters reported at South Zellers Road and South Sheridan Road in Millcreek Township. No injuries were reported across the county.

Flash Flood, York

When
September 1, 4:30 PM EST to 10:45 PM EST
Where
York County, 1.53 mi N of Clear Spg to 2.28 mi SSE of (Cxy)cap City Arpt H
Cause
Heavy Rain
Reported by
County Official
Coordinates
40.072, -77.074

Significant flash flooding reported across York County. The NWS issued a Flash Flood Emergency at the request of the county when water rescues increased during the evening rush hour. 27 water rescues were reported. Tyler Run Creek at York College overflowed its banks, and several homes were submerged in water. Several roads sustained damage from flooding, including Valley Road in Newberry Township, West College Avenue in West Manchester Township, Indian Rock Dam Road in West Manchester Township, Iron Ridge Road between Old Hanover Road and Route 116 in Heidelberg Township and West Canal Road in Paradise Township. In Goldsboro, damage to Valley and Pines Roads was reported.

Flood, Schuylkill

When
September 1, 4:43 PM EST to September 3, 6:22 AM EST
Where
Schuylkill County, 1.08 mi SSE of Klingerstown to 1.3 mi W of Connerton
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
40.655, -76.694

Swatara Creek at Harper Tavern crested at 18.01 feet at 215 PM 9/2, which is in major flood stage.

Flood, Lebanon

When
September 1, 4:43 PM EST to September 3, 6:22 AM EST
Where
Lebanon County, 5.01 mi WNW of Pine Grove Arpt to 6.83 mi SE of Newmanstown
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
40.548, -76.538

Swatara Creek at Harper Tavern crested at 18.01 feet at 215 PM 9/2, which is in major flood stage.

Flood, Cumberland

When
September 1, 5:29 PM EST to September 2, 10:50 AM EST
Where
Cumberland County, 1.19 mi S of Toland to 2.72 mi SE of New Cumberland
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
40.053, -77.197

Yellow Breeches Creek at Camp Hill crested at 10.53 feet at 330 am on 9/2, which is in moderate flood stage.

Flood, York

When
September 1, 5:29 PM EST to September 2, 10:50 AM EST
Where
York County, 1.53 mi N of Clear Spg to 2.28 mi SSE of (Cxy)cap City Arpt H
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
40.072, -77.074

Yellow Breeches Creek at Camp Hill crested at 10.53 feet at 330 am on 9/2, which is in moderate flood stage.

Flood, Lancaster

When
September 1, 7:07 PM EST to September 3, 12:30 PM EST
Where
Lancaster County, 43.17 mi E of Churchtown to 1.64 mi S of Little Britain
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
40.148, -75.153

The Conestoga River at Lancaster crested at 18.49 feet at 930 am EDT on 9/2, which is in major flood stage.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2021Every state in 2021This day in weather historyWarnings in Pennsylvania, September 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 978911, 978912, 981310, 978907, 978908, 981303, 981011, 981015, 980672, 981312, 981032, 981286, 981036, 981327, 981328, 981333, 981334, 981317.